Forums


Treatment

chemo questions

    • By Kimberly Lester Moderator

      Hi @susanmees! Your treatment choices are going to be the result of discussions between you and your doctor. There are a lot of aspects to consider, but ultimately it is your choice what treatment you choose. But, you can find some really good information on this site and others. Here is an article about some of the various treatments for lung cancer; you have a lot more options these days than just chemo: https://lungcancer.net/treatment/. And here is a page that discusses some of the different types of chemotherapy: https://lungcancer.net/medications/chemotherapy/

      Also, ask your doctor about having your cancer tested for specific mutations. There are a number of very successful targeted therapies these days. To learn more about specific questions you should ask your doctor, check out http://www.dontguesstest.org/

      I hope this information is helpful. We can’t give any specific medical advice on this forum, but if you have other questions, we will do our best to help you find the information you need to make an informed decision. Let us know how we can help!

      Kimberly – LungCancer.net site moderator

      Reply Created with Sketch. reply
  • By Kimberly Lester Moderator

    Hi BrianGGG!
    Did you know that you don’t always lose your hair with chemo? It depends on the type of chemo, and the dosage. You can ask your doctor about it. But even if you do, everyone knows Bald is Beautiful!!! Hope you come back and post more about your treatment experiences.
    Kimberly – LungCancer.net site moderator

    Reply Created with Sketch. reply
  • By tiki22

    has anyone used taxotere? If so, what side affects do you have. I have had terrible itch and rash. Onc nor derm can figure out what to do. Any suggestions welcome. thank you.

    Reply Created with Sketch. reply
    • By Margot Keymaster

      Hi tiki22,

      I am so sorry to hear about your itch and rash; several treatments for lung cancer can cause changes to the skin or create rashes on the skin. Chemotherapy targets fast growing cells, which includes skin and nail cells. Skin can peel and/or become dry, itchy and/or red, and some patients develop a rash. Others experience sensitivity to sunlight, increasing the risk of sunburn. At the bottom of this article are some options to try that may be able to help, in addition to any suggestions from your oncologist or dermatologist: https://lungcancer.net/treatment-side-effects-skin-rashes/# Please do keep us updated – thinking of you!

      Best,
      Margot, LungCancer.net Team

      Reply Created with Sketch. reply
  • By ninaclare

    I will be starting 7 weeks of chemo/radiation. can someone tell me what to expect, will I be too tired to do anything.Dr told me to stop taking all my vitiamins……quite frightened about the whole thing.will I lose my hair.?
    will these treatments kill the cancer. what will my future be like? will I be whole and healthy again?
    just feel so confused,reading all the different information
    can I go to church?
    never been really sick my whole life,now this,stage 3 upper lobe.

    just so many questions that keep going through my mind. would like to find a support group near me.

    Reply Created with Sketch. reply
  • By CASSANDRALYNNE

    can anyone tell me with chemo treatment of Alimta/ Carbo usually do you loose your hair? I HAVE HAD 2 ROUNDS SO FAR AND THREE WEEKS APART AND I HAVE 2 MORE TREATMENTS LEFT.

    Reply Created with Sketch. reply
  • By Margot Keymaster

    Thank you so much for sharing your positivity and faith @ddove1950 so glad that you are feeling well. So glad to have you as a part of the community here; I am sure that reading of your experience will help many! Please keep us updated. Warmly, Margot, LungCancer.net Team Member

    Reply Created with Sketch. reply